MAUDE Adverse Event Report: ANGIODYNAMICS, INC SMART PORT CT; PORT & CATHETER, IMPLANTED

ANGIODYNAMICS, INC SMART PORT CT; PORT & CATHETER, IMPLANTED
Catalog Number CT96STSD
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Obstruction/Occlusion (2422); Unspecified Mental, Emotional or Behavioural Problem (4430); Embolism/Embolus (4438); Swelling/ Edema (4577)
Date of Event 10/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
On or about (b)(6) 2021, plaintiff underwent placement of the angiodynamics smartport.The device was implanted by dr.(b)(6), at (b)(6), for the purpose of chemotherapy treatment.On or about (b)(6) 2021, plaintiff presented to (b)(6) hospital in (b)(6), with complaints of neck swelling, arm swelling, and concerns for superior vena cava syndrome, a significant obstruction of blood flow in the superior vena cava.Ct imaging demonstrated superior vena cava syndrome secondary to internal jugular catheter-associated large thrombus with significant venous obstruction with secondary venous collateral circulation and abnormal venous shunt.On or about (b)(6) 2021, plaintiff underwent surgery performed by dr.(b)(6) at (b)(6) hospital in (b)(6), to remove the smartport.As a result of having the smartport implanted, plaintiff has sustained injuries and damages as described in this complaint, and has experienced significant mental and physical pain and suffering, has sustained permanent injury, permanent and substantial physical deformity, has undergone and will undergo corrective surgery or surgeries, and has suffered financial or economic loss, including, but not limited to, obligations for medical services and expenses, and present and future lost wages.
 
Additional Manufacturer Narrative
The customer's reported complaint description of the patient experienced large thrombus/obstruction in internal jugular cannot be confirmed due to the patient centric nature of the serious adverse event (sae).No port or catheter tubing product was returned to angiodynamics for evaluation since there was no reported port device malfunction or performance issue, just patient sae of thrombus.Thrombosis/thromboembolism is cautioned in the device dfu as potential complication for an implanted port system.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the instructions for use (14608102-01) which is supplied to the user with this catalog number, contains the following statements: warnings: - absence of a blood return or a poor blood return can be a sign of a potential complication such as occlusion, kinking, breakage, pinch-off syndrome, fibrin formation, thrombosis or malposition.This should be evaluated prior to device usage.A blood return should be present prior to usage of device for any therapy or testing.- if the patient complains of pain, or if there is swelling when the device is flushed or when medication or contrast media is administered, evaluate the device for infiltration, proper needle placement, and potential complications such as occlusion, kinking, breakage, pinch-off syndrome, thrombosis or malposition.Failure to assess these complaints or observations can lead to device failure.Precautions: · for peripheral placement, irritation to the vein, resulting in postoperative thrombophlebitis, has been associated with guidewire and introducer insertion.· when using percutaneous introducers: to avoid blood vessel damage, do not allow the percutaneous introducer sheath to remain indwelling in the blood vessel without the internal support of a catheter or dilator.· if more than one drug is to be administered, between the individual drug applications, flush the system with 5 to 10 ml normal saline for injection to prevent drug interactions.· after any infusion, injection or bolus application, the system should be flushed with normal saline for injection or locked with a heparin solution per institutional protocol to prevent thrombotic occlusion of the catheter.Potential complications: use of an angiodynamics port system involves potential risks normally associated with the insertion or use of any implanted device or indwelling catheter including but not limited to: these complications are well documented in literature and should be considered when a venous access device is utilized.Air embolism.Clot formation.Fibrin sheath.Infection.Inflammation.Thromboembolism.Thrombosis.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
SMART PORT CT
Common Device Name
PORT & CATHETER, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key19351189
Report Number1317056-2024-00075
Device Sequence Number17929095
Product Code LJT
UDI-Device IdentifierH787CT96STSD0
UDI-PublicH787CT96STSD0
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K062414
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Catalogue NumberCT96STSD
Device Lot Number5643859
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2024
Supplement Date Received by Manufacturer07/10/2024
Initial Report FDA Received Date05/20/2024
Supplement Report FDA Received Date07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale